MAUDE Adverse Event Report: CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6360
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a customer that the c6360, spectrum ii suture hook, 45° right device was being used during a shoulder rotator cuff procedure on (b)(6) 2024, and "during the operation, while the surgeon was using the instrument, the hook got broken from the hook side broken piece has been retrieved from patient with no harm.".The procedure was completed with a delay of 10-15 minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The c6362, spectrum ii suture hook, 60° right will be listed as a concomitant device.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A distributor reported on behalf of a customer that the c6360, spectrum ii suture hook, 45° right device was being used during a shoulder rotator cuff procedure on (b)(6) 2024, and "during the operation, while the surgeon was using the instrument, the hook got broken from the hook side broken piece has been retrieved from patient with no harm." the procedure was completed with a delay of 10-15 minutes.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.The c6362, spectrum ii suture hook, 60° right will be listed as a concomitant device.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.Additionally, the ifu advises the user to not exceed five (5) procedures per limited reuse suture hook.Do not use disposable suture hook for more than one (1) procedure.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
SPECTRUM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key20333431
Report Number1017294-2024-00113
Device Sequence Number9628858
Product Code LXH
UDI-Device Identifier10845854018385
UDI-Public(01)10845854018385(11)181229(10)985884
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC6360
Device Lot Number985884
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C6362, SPECTRUM II SUTURE HOOK, 60° RIGHT.; C6362, SPECTRUM II SUTURE HOOK, 60° RIGHT.
Patient Age46 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic